MAUDE Adverse Event Report: MEDCOMP 14F X 40CM SPLIT CATH III; SPLIT CATH III HEMODIALYSIS CATHETER

MEDCOMP 14F X 40CM SPLIT CATH III; SPLIT CATH III HEMODIALYSIS CATHETER
Model Number ASPC40-3
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Codes Death (1802); Erythema (1840); Exsanguination (1841); Perforation (2001)
Date of Event 01/05/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
An investigation has been initiated.The user facility has been contacted and additional information has been requested.When the investigation is completed, a final report will be submitted.
 
Event or Problem Description
Perforation during catheter exchange.
 
Additional Manufacturer Narrative
The incident occurred in (b)(6) 2017.Medcomp was not made aware of this event until september 2017, by the fda.Upon notification of the incident medcomp immediately contacted the user facility to determine if the device(s) or additional information regarding the event were available.The risk manager replied the device was not retained and the description of the event is in the report.No further details were offered.Without a device to evaluate the investigation was conducted by evaluating the event description.The report indicated the dilator and peel-away sheath which came with the kit were used with a "stiff angled glidewire" which is not a medcomp product and is not included with the kit.From the event description it was concluded that this was not a product issue, it was a procedural issue.The instructions for use for this device include the following potential complications for the insertion procedure: hemorrhage, hemothorax, mediastinal injury, perforation of the vessel, pneumothorax.The instructions for use also includes the following warnings: "do not advance the guidewire or catheter if unusual resistance is encountered" and "do not insert or withdraw the guidewire forcibly from any component.".

Brand Name
14F X 40CM SPLIT CATH III
Common Device Name
SPLIT CATH III HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key6887920
Report Number2518902-2017-00050
Device Sequence Number19037440
Product Code MSD
UDI-Device Identifier00884908004205
UDI-Public884908004205
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K051280
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Other
Device Expiration Date04/29/2019
Device Model NumberASPC40-3
Device Catalogue NumberASPC40-3
Device Lot NumberMHWB960
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/15/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;